MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115T45
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using pod coils, a lantern delivery microcatheter (lantern), and a non-penumbra catheter.It should be noted that the patient's anatomy was tortuous and calcified.During the procedure, the physician successfully implanted one pod coil in the target location.While advancing the next pod coil, it became stuck in the middle of the lantern.Upon removal from the microcatheter, the physician inadvertently kinked the pod coil pusher wire.It was also reported that the physician inadvertently broke the lantern at approximately thirty-nine centimeters from the distal end and kinked it at approximately fifty-three centimeters from the distal end.It is unknown when the damage occurred; however, the lantern remained in one piece and was removed from the patient.The procedure was completed using another pod coil, eight pod packing coils (pod pcs), a non-penumbra microcatheter, and the same catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture on the mid-shaft.If the device is manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as a kink may occur.If a kinked device is further manipulated, the damage may worsen to a fracture.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key13476810
Report Number3005168196-2022-00047
Device Sequence Number14818420
Product Code DQY
UDI-Device Identifier00814548016627
UDI-Public00814548016627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberPXSLIMLAN115T45
Device Catalogue NumberPXSLIMLAN115T45
Device Lot NumberF109485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005